MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-36-109-36U
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"physician chose 36-100 graft to land at lsa.Introduced graft onto the wire in position 1, advanced proximal outer sheath/tip to distal landing zone.Then advanced inner sheath to lsa which is the prox landing zone.Put controller knob in position 2.Had resident turn the deployment grip counterclockwise to unsheath the first covered stent.The resident continued to turn the deployment grip but nothing moved.At the same time the deployment grip button was depressed.We tried different troubleshooting techniques and continued to try to unsheath the inner sheath but nothing moved.Finally dr.(b)(6) scrubbed in, moved the disengagement button a few times, tried to rotate the deployment grip with no luck, then pushed the button down and pullled back with some force to deploy the graft.When the resident went to step3 to release the graft from the deployment system it would lock in place so we held them together while retracting the tip back into the sheath.Graft is in biohazard bag at the hospital waiting for the rep to come back from vacation to return it.Rep name (b)(6)." patient outcome: "pt.Outcome successful.".
 
Event or Problem Description
"physician chose 36-100 graft to land at lsa.Introduced graft onto the wire in position 1, advanced proximal outer sheath/tip to distal landing zone.Then advanced inner sheath to lsa which is the prox landing zone.Put controller knob in position 2.Had resident turn the deployment grip counterclockwise to unsheath the first covered stent.The resident continued to turn the deployment grip but nothing moved.At the same time the deployment grip button was depressed.We tried different troubleshooting techniques and continued to try to unsheath the inner sheath but nothing moved.Finally dr.Stoner scrubbed in, moved the disengagement button a few times, tried to rotate the deployment grip with no luck, then pushed the button down and pulled back with some force to deploy the graft.When the resident went to step3 to release the graft from the deployment system it would lock in place so we held them together while retracting the tip back into the sheath.** graft is in biohazard bag at the hospital waiting for the rep to come back from vacation to return it.Rep name chris weber update of event narrative (received on 09/23/2024): we are initiating an additional complaint for the first relay pro deployment.The attached deployment video is of the first relay pro deployment (28-n4-36-259-36u) that had a deployment issue that shows the distal end of the relay pro stent graft coming back into the outer sheath causing a geographic miss.They did get seal with the 28-n4-36-259-36u but dr stoner elected to put in a 100mm and land it in zone 3 right next to the lsa.The second 28-n4-36-109-36u also had a deployment issue (complaint (b)(4)) different from the first.This device would not deploy in position 2.(see complaint form for more details) i sent the 28-n4-36-109-36u back on 8/17 and was delivered on 8/2.(attached) we would like the attached video assessed as we have always been told it is impossible for the relay pro to come back into the outer sheath once fully deployed in the inner sheath." patient outcome: "patient outcome successful.".
 
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2024-00227 and device 2 is being reported under mdr-2247858-2024-00244.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key20091370
Report Number2247858-2024-00227
Device Sequence Number12678429
Product Code MIH
UDI-Device Identifier00843576150485
UDI-Public00843576150485
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/04/2026
Device Catalogue Number28-N4-36-109-36U
Device Lot Number2403270288
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale